Detalle Publicación

On the invertibility of seasonally adjusted series

Autores: Lovcha, Y. (Autor de correspondencia); Perez-Laborda, A.; Gil Alaña, Luis Alberiko
ISSN: 0943-4062
Volumen: 33
Número: 1
Páginas: 443 - 465
Fecha de publicación: 2018
This paper examines the implications of the seasonal adjustment by an ARIMA model based (AMB) approach in the context of seasonal fractional integration. According to the AMB approach, if the model identified from the data contains seasonal unit roots, the adjusted series will not be invertible that has serious implications for the posterior analysis. We show that even if the ARIMA model identified from the data contains seasonal unit roots, if the true data generating process is stationary seasonally fractionally integrated (as it is often found in economic data), the AMB seasonal adjustment produces dips in the periodogram at seasonal frequencies, but the adjusted series still can be approximated by an invertible process. We also perform a small Monte Carlo study of the log-periodogram regression with tapered data for negative seasonal fractional integration. An empirical application for the Spanish economy that illustrates our results is also carried out at the end of the article.